MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA HEAD 12/14 32X0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA HEAD 12/14 32X0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent multiple dislocations resulting left total hip arthroplasty due to fifth dislocation, approximately one (1) year ten (10) months twenty two (22) days from initial surgery.Stem and shell were retained.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10 ¿ hip-unk-liner-unk item# unknown lot# unknown.Shell porous with cluster holes 54 mm o.D.Item# 00620005422 lot#62740870.Hip-unk-stem-unk item# unknown lot# unknown.G2 ¿ foreign ¿ brazil.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device used for treatment.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: in the spring 2018, pt dislocated while sitting and experienced pain.Underwent closed reduction with no complications.In the summer 2018, pt dislocated while sitting and experienced pain.Underwent closed reduction with no complications.In the autumn 2018, pt dislocated while in bed and experienced pain.Underwent closed reduction under anesthesia with no complications.Diagnosis of recurrent joint dislocation and subluxation.In the autumn 2019, pt dislocated while on bed and experienced pain.Confirmation of dislocation occurred "after marked flexion of hip." underwent closed reduction with no complications.Discharged with post op instructions no flexion>70 degrees, no adduct (cross knees) and crutches.In the autumn 2019, pt dislocated while leaning on balcony and turning; experienced pain.Underwent closed reduction with no complications.Surgeon notes that a revision is needed.In the winter 2019, pt underwent left hip revision, replacing the head and liner components.Diagnosis of traumatic muscle ischemia.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 4 views of the left hip from summer 2023 through winter 2019 demonstrate a left total hip arthroplasty with standard liner.Imaging demonstrate superior dislocation of the left femoral head with possible impaction injury to the superior and lateral acetabular cup.Last image from winter 2019 demonstrates post revision of left tha with new constrained liner.The provided medical records noted "confirmation of dislocation occurred after marked flexion of hip" during the fourth dislocation event, indicating patient noncompliance as there was hyperflexion of the hip.However, it is unknown if the previous dislocations and subsequent reductions led to joint laxity and the patient being able to hyperflex it, or if there was damage to the liner from the previous closed reductions that contributed to the fourth occurrence.Therefore, a definitive root cause cannot be determined for all dislocation events.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA HEAD 12/14 32X0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17222790
Report Number0009613350-2023-00340
Device Sequence Number17914988
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)270731(10)2912984
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-02
Device Lot Number2912984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight120 KG